Alert archive / Massachusetts / High Wind Watches in 2018

High Wind Watch 10, NWS Boston/Norton, MA

December 19, 20186 counties in Massachusetts; Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this high wind watch at Dec 19, 2018, 3:17 PM EST for 6 counties in Massachusetts; Newport County, Washington County, Rhode Island. It took effect at Dec 21, 2018, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 19, 2018, 3:17 PM EST (20:17 UTC)
In effect from
Dec 21, 2018, 6:00 AM EST
Expired
Dec 20, 2018, 3:16 PM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 41 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2018-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2018-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WWUS71 KBOX 192017
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
317 PM EST Wed Dec 19 2018

MAZ022>024-RIZ008-200430-
/O.NEW.KBOX.HW.A.0010.181221T1100Z-181222T0300Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
317 PM EST Wed Dec 19 2018

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

The National Weather Service in Boston/Norton has issued a High
Wind Watch, which is in effect from Friday morning through Friday
evening.

* WINDS...Southeast to south at 25 to 35 mph with gusts to 50 to
  60 mph possible.

* TIMING...Friday and Friday evening

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible.

* LOCATION...Cape Cod, Nantucket, Marthas Vineyard, and Block
  Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means the potential exists for a damaging wind
event. These strong winds are capable of downing trees and power
lines, as well causing property damage. If a high wind warning is
issued, stay inside and away from windows.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
4 follow-up statements
955 
WWUS71 KBOX 200305
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
1005 PM EST Wed Dec 19 2018

MAZ022>024-RIZ008-201115-
/O.CON.KBOX.HW.A.0010.181221T1100Z-181222T0300Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
1005 PM EST Wed Dec 19 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS...Southeast 25 to 35 mph with gusts up to 50 to 60 mph.

* TIMING...Friday and Friday evening

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

* LOCATION...Cape Cod, Nantucket, Marthas Vineyard, and Block 
  Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means the potential exists for a damaging wind
event. These strong winds are capable of downing trees and power
lines, as well causing property damage. If a high wind warning is
issued, stay inside and away from windows.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
023 
WWUS71 KBOX 200838
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
338 AM EST Thu Dec 20 2018

MAZ019>021-RIZ006-007-201645-
/O.EXA.KBOX.HW.A.0010.181221T1100Z-181222T0300Z/
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Washington RI-Newport RI-
Including the cities of Plymouth, Fall River, New Bedford, 
Mattapoisett, Narragansett, Westerly, and Newport
338 AM EST Thu Dec 20 2018

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

The National Weather Service in Boston/Norton has issued a High
Wind Watch, which is in effect from Friday morning through Friday
evening.

* WINDS...Southeast 25 to 35 mph with gusts 50 to 60 mph.

* TIMING...Friday and Friday evening

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

* LOCATION...South Coastal Rhode Island and Massachusetts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means the potential exists for a damaging wind
event. These strong winds are capable of downing trees and power
lines, as well causing property damage. If a high wind warning is
issued, stay inside and away from windows.

&&

$$

MAZ022>024-RIZ008-201645-
/O.CON.KBOX.HW.A.0010.181221T1100Z-181222T0300Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
338 AM EST Thu Dec 20 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS...Southeast 20 to 30 mph with gusts up to 50 to 60 mph.

* TIMING...Friday and Friday evening

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

* LOCATION...Cape Cod, Nantucket, Marthas Vineyard, and Block 
  Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means the potential exists for a damaging wind
event. These strong winds are capable of downing trees and power
lines, as well causing property damage. If a high wind warning is
issued, stay inside and away from windows.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
622 
WWUS71 KBOX 201518
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
1018 AM EST Thu Dec 20 2018

MAZ022>024-RIZ008-202330-
/O.CON.KBOX.HW.A.0010.181221T1100Z-181222T0300Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
1018 AM EST Thu Dec 20 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS...Southeast 20 to 30 mph with gusts up to 50 to 60 mph.

* TIMING...Friday and Friday evening

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

* LOCATION...Cape Cod, Nantucket, Marthas Vineyard, and Block 
  Island. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means the potential exists for a damaging wind
event. These strong winds are capable of downing trees and power
lines, as well causing property damage. If a high wind warning is
issued, stay inside and away from windows.

&&

$$

MAZ019>021-RIZ006-007-202330-
/O.CON.KBOX.HW.A.0010.181221T1100Z-181222T0300Z/
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Washington RI-Newport RI-
Including the cities of Plymouth, Fall River, New Bedford, 
Mattapoisett, Narragansett, Westerly, and Newport
1018 AM EST Thu Dec 20 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS...Southeast 25 to 35 mph with gusts 50 to 60 mph.

* TIMING...Friday and Friday evening

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

* LOCATION...South Coastal Rhode Island and Massachusetts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means the potential exists for a damaging wind
event. These strong winds are capable of downing trees and power
lines, as well causing property damage. If a high wind warning is
issued, stay inside and away from windows.

&&

$$
794 
WWUS71 KBOX 202016
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
316 PM EST Thu Dec 20 2018

MAZ022>024-210430-
/O.UPG.KBOX.HW.A.0010.181221T1100Z-181222T0300Z/
/O.NEW.KBOX.HW.W.0015.181221T1200Z-181222T0300Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
316 PM EST Thu Dec 20 2018

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY...

The National Weather Service in Boston/Norton has issued a High
Wind Warning, which is in effect from 7 AM to 10 PM EST Friday.
The High Wind Watch is no longer in effect. 

* WINDS...Southeast 20 to 30 mph with gusts up to 60 mph.

* TIMING...Friday and Friday evening

* IMPACTS...High winds may bring down large tree limbs, trees, 
  and power lines. Scattered power outages are expected. 

* LOCATION...Cape Cod, Nantucket, and Marthas Vineyard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued when sustained winds of 40 mph are
expected for at least one hour, with gusts of 58 mph or greater
at any time. Damage to trees, power lines, and property are
possible with winds of this magnitude. Power outages are likely.
Take action to secure loose outdoor objects.

&&

$$

MAZ019>021-RIZ006>008-210430-
/O.UPG.KBOX.HW.A.0010.181221T1100Z-181222T0300Z/
/O.NEW.KBOX.WI.Y.0034.181221T1100Z-181222T0300Z/
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Washington RI-Newport RI-Block Island RI-
Including the cities of Plymouth, Fall River, New Bedford, 
Mattapoisett, Narragansett, Westerly, Newport, and New Shoreham
316 PM EST Thu Dec 20 2018

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM EST FRIDAY...

The National Weather Service in Boston/Norton has issued a Wind
Advisory, which is in effect from 6 AM to 10 PM EST Friday. The
High Wind Watch is no longer in effect. 

* WINDS...Southeast 25 to 35 mph with gusts to 50 mph.

* TIMING...Friday and Friday evening

* IMPACTS...Strong winds may bring down tree limbs, weakened
  trees, and power lines. Isolated power outages are possible. 

* LOCATION...South Coastal Rhode Island and Massachusetts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph are
expected, with gusts between 46 to 57 mph. Winds this strong are
capable of downing small tree limbs and branches, possibly
causing isolated power outages. Driving can also be difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

MAZ006-007-013>018-RIZ002>005-210430-
/O.NEW.KBOX.WI.Y.0034.181221T1100Z-181222T0300Z/
Western Essex MA-Eastern Essex MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-
Including the cities of Lawrence, Gloucester, Foxborough, 
Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, 
Providence, Coventry, West Greenwich, East Greenwich, Warwick, 
West Warwick, and Bristol
316 PM EST Thu Dec 20 2018

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM EST FRIDAY...

The National Weather Service in Boston/Norton has issued a Wind
Advisory, which is in effect from 6 AM to 10 PM EST Friday. 

* TIMING...Friday and Friday evening.

* WINDS...Southeast 25 to 35 mph with gusts to 45 mph.

* IMPACTS...Strong winds may bring down tree limbs, weakened
  trees, and power lines. Isolated power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph are
expected, with gusts between 46 to 57 mph. Winds this strong are
capable of downing small tree limbs and branches, possibly
causing isolated power outages. Driving can also be difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Dec 19, 12:38 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Dec 19, 12:38 PM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1238 PM EST Wed Dec 19 2018

.SYNOPSIS...
Gradually moderating temperatures today and tomorrow with high
pressure sliding to the south. Strong low pressure passing west
of the region will bring heavy rainfall and strong coastal
winds Friday into Friday night. Low pressure departs on Saturday
followed by mainly dry and seasonably cold conditions Sunday
through Christmas Day.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1015 AM update...

Forecast is on track with diminishing cirrus clouds over
northern MA as the mid level ridge approaches from the west.
High pressure keeps us with clear skies and light winds through
the day.

630 AM Update...

Satellite imagery shows patches of cirrus moving from the
Adirondaks across VT/NH/ME as well as parts of Mass. Otherwise
dry weather with light west winds. Clear skies across the rest
of the Northeast USA. The clear skies come from high pressure
over the Eastern USA and resulting subsidence. The current dry
weather forecast continues on track.

Previous discussion...

WV imagery shows a very weak and highly sheared vort max sliding
ESE across New England. This has had some impact, in the form of
a deck of mid and high clouds which formed along the
anticyclonically sheered side of this vort max. This BKN cloud
deck, combined with the slight differential vort-advection has
helped to maintain the sfc pres gradient most of the night,
limiting radiational cooling.

This sheared shortwave will shift N through the AM, with mid lvl
heights rising throughout the day. Sfc high pres slowly slips S
of the region with this ridge building. Warm advection slowly
develops with 00Z H85 temps reaching +5C (an anomaly of 10C).
However, with the ridging both near the sfc and aloft,
subsidence will suppress the mixing well below this value.
Still, with slight warming, expect highs to be warmer than
previous days, mainly in the mid and upper 30s. Otherwise dry
with some mid/upper lvl clouds.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Overnight...
Although high pres slips to the SE, the pres gradient across S
New England remains light. Column moisture, outside of a few
high clouds is limited, so another round of radiational cooling
is likely. Limiting factor will be the continued advection of
higher dwpt air given the return flow. Still, some areas prone
to decoupling could reach the teens. Non-heat island locations
drop into the low-mid 20s.

Thu...
Mid-upper lvl ridge crest late Thu which suggests continued warm
advection through the day. Although clouds increase, plenty of
sunshine should allow for better mixing than Wed although not
the full scope of the inversion. However, given the continued
advection, highs should reach the mid and upper 40s. Remnant
lower lvl dry air will hold precip shield at bay until the late
evening hours, so expect dry conditions to persist.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Big Picture...

Thursday night shows a ridge over the West Atlantic and the
Maritimes, with a deep trough from the Mississippi Valley to the
Gulf of Mexico. Farther west, another ridge across the Plains and
Western USA and then a shortwave moving ashore in the Pacific
Northwest.

A closed low within the deep central trough will sweep north up the
Appalachians, passing west of New England Saturday. This puts New
England in a mild southerly flow through that time. The flow then
turns from the west as the upper low moves off through Canada. The
long-range models maintain a zonal flow through the early week, but
with differing depictions/timing of the west-coast shortwave moving
through our area Monday/Tuesday.

Mass and thermal fields show fair agreement through Saturday with
differences in detail, then diverge early next week. MSLP fields
agree that the surface low takes an inside track through NY/PA
Friday and Quebec Saturday, putting Southern New England in the
warm air, and swinging a cold front through the region Saturday
morning. All show the zonal upper flow Sunday through Christmas,
but with different timing for the movement of the shortwave.

Concerns...

Thursday night-Friday-Saturday...

As noted, the Midwest deep trough ejects up the Eastern USA Thursday
night and Friday, crossing New England Saturday. The upper flow over
New England becomes more southerly Thursday night with the jet core
to our west but close enough to generate upper divergence starting
after midnight. Meanwhile, low level winds increase after midnight
and create low level convergence. The result is strong lift
developing late Thursday night and continuing through Friday.

Deep moisture moves in Thursday night with PW values in Southern New
England forecast to reach 1.5 inches. As per the SPC Sounding
climatology, 1.5 inches would be at or near record levels for this
time of year. Expect a lot of moisture, and unseasonably high values
of precipitation. Bufkit soundings show deep layer of abv freezing
air, so expect any precip to be in the form of rain and developing
Thursday night after midnight.

Stability is marginal Friday-Friday night. Totals climb to the
mid 40s Friday afternoon, primarily in the warmer areas such as
RI and SE Mass. LI is 0-2, K is 30-35. Could be some rumbles of
thunder, especially in RI and SE Mass.

South to southeast flow builds Thursday night with 60 to 80 knot
winds forecast to move overhead at 850 mb Friday and winds 35 to 40
knots forecast at 1000 mb. The former actually suggests surface
winds could gust to 45 knots.

Strong south-southeast winds will bring temperatures well above
freezing Thursday night and Friday, with values at 950 mb supporting
max temps in the 50s. A few spots could be near 60, especially in
southeast MA and RI.

We continue to expect Southern New England will have rain developing
Thursday night, especially after midnight, and continuing through
Friday. Heaviest rainfall should take place on Friday. Rainfall
should total 1-3 inches, with potential for urban/poor drainage
flooding. Some rivers may approach minor flood levels as all of this
water runs off.  Potential for wind advisories especially where the
warmest temperatures occur, such as in Eastern/Central Mass and RI.

The cold front moves through during Saturday morning and early
afternoon as the surface low pressure passes north of us through
Canada. Expect any rain to end by that point, with drier more
seasonable air moving in later Saturday.

Rest of the period...

Dry. Height contours at 500 mb are forecast at seasonable or a
little below Sunday through Tuesday. This would mean temperatures
trending to seasonably cold levels early next week. Passage of the
shortwave would support a chance of rain/snow showers
Monday/Tuesday, but the lack of agreement on timing brings low
confidence on this occurring.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...High confidence.

Through tonight...
VFR with light west winds becoming SW through the afternoon.

Thu...
VFR with gradually lowering CIGS through the afternoon/evening.
S-SW winds increasing to around 10 kt.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Thursday Night through Sunday/...

Thursday Night: MVFR/IFR conditions possible. Windy with local
gusts to 30 kt. RA.

Friday: Mainly IFR, with areas MVFR possible. Strong winds with
areas gusts to 40 kt. RA.

Friday Night: MVFR/IFR conditions possible. Windy with gusts to
35 kt. RA.

Saturday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA.

Saturday Night: VFR. Windy with local gusts to 30 kt.

Sunday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...High confidence.

Seas will continue to diminish through the morning, dropping
below SCA thresholds early. Quiet boating weather will then
continue into Thu, as winds gradually shift around to the S-SW.

Outlook /Thursday Night through Sunday/...

Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Seas locally approaching 5 ft. Chance of
rain.

Friday: Moderate risk for gale force winds with local gusts up
to 45 kt. Rough seas up to 16 ft. Rain.

Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 16 ft. Rain.

Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 14 ft. Slight chance of
rain showers.

Saturday Night: Moderate risk for Small Craft Advisory winds
with local gusts up to 30 kt. Rough seas up to 14 ft.

Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas.

&&

.TIDES/COASTAL FLOODING...
With southerly low level jet, the south coast will be the main
focus area for possible minor coastal flooding on Fri. The
morning high tide Fri is the higher of the 2 tide cycles, but
wind and surge values will be limited at the time of the high
tide so no flooding is expected with this tide. Strongest
winds/surge may actually coincide with the low tide Fri
afternoon, but timing is not certain and it is possible the
stronger winds may linger and affect the Fri evening high tide.
While the evening high tide is a bit lower, if this occurs, a 2+
ft surge will be possible which may lead to minor flooding
along the shores of Narragansett Bay and Buzzards Bay, and some
splashover or minor flooding along ocean exposed beaches along
the south coast as wave action will become a factor with 10+ ft
seas just off the coast.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Watch from late Thursday night through Friday evening for
     ANZ230>237-250-251-254>256.

&&

SYNOPSIS...WTB/Doody
NEAR TERM...WTB/BW
SHORT TERM...Doody
LONG TERM...WTB
AVIATION...Doody/BW
MARINE...WTB/Doody
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 19, 4:05 AM EST, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
405 AM EST Wed Dec 19 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-200915-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
405 AM EST Wed Dec 19 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday Night into Friday Night...

Heavy rainfall with the potential for 1.5 to 3 inches will likely
bring areas of urban and poor drainage flooding on Friday, as well
as some river flooding.

Strong to damaging southerly wind gusts are possible Friday across
Rhode Island and southeast Massachusetts and the Cape/Islands

There is a low risk for minor coastal flooding during the Friday
evening high tide along Narragansett Bay, Buzzards Bay and ocean
exposed beaches along the south coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ236-200915-
Narragansett Bay-
405 AM EST Wed Dec 19 2018

...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

There is a low risk for minor coastal flooding during the Friday
evening high tide along Narragansett Bay, Buzzards Bay and ocean
exposed beaches along the south coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>235-237-250-251-254>256-200915-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
405 AM EST Wed Dec 19 2018

...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Gale Watch.

There is a low risk for minor coastal flooding during the Friday
evening high tide along Narragansett Bay, Buzzards Bay and ocean
exposed beaches along the south coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 3:57 AM ESTGale WatchBOX11 hr
Dec 19, 3:13 PM ESTGale WarningBOX55 hr
Dec 19, 3:18 PM ESTFlood WatchBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more58 hr

Nearby

High Wind Watches in Massachusetts, 2018High Wind Watches in Rhode Island, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.